MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the guide wire fractured.The target lesion was located in the left lower extremity.Peripheral rotawire was selected for use.After a successful atherectomy procedure, it was noted that the wire broke when the non- bsc balloon was removed from the patient's body.The broken wire was then removed using a snare and the procedure was completed.It was confirmed that there were no device fragments left inside the patient's body.No further complications were reported and the patient is fine.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older device was evaluated by the manufacturer.The device was returned for analysis.The unit returned has wire broken, as part of overall visual revision.The wire was broken on 270cm from proximal to broken section and 60cm from distal to broken section, overall should be 330 cm, therefore no piece is missing.Additionally, the wire was severely kinked along its body.Dimensional inspection of the wire dimensions that could be measured were performed and were within specification.
 
Event or Problem Description
It was reported that the guide wire fractured.The target lesion was located in the left lower extremity.Peripheral rotawire was selected for use.After a successful atherectomy procedure, it was noted that the wire broke when the non- bsc balloon was removed from the patient's body.The broken wire was then removed using a snare and the procedure was completed.It was confirmed that there were no device fragments left inside the patient's body.No furhter complications were reported and the patient is fine.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8696032
Report Number2134265-2019-06854
Device Sequence Number1889427
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public08714729863649
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0023557643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON- COOK MONORAIL; BALLOON- COOK MONORAIL; BALLOON- COOK MONORAIL
Outcome Attributed to Adverse Event Required Intervention;